Toggle Main Menu Toggle Search

Open Access padlockePrints

Sarcoidosis presenting with hypercalcaemia following withdrawal of long-term immunosuppression in renal transplantation

Lookup NU author(s): Dr Edwin Wong, Professor John Sayer

Downloads


Licence

This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License (CC BY-NC 4.0).


Abstract

© The Author 2014. Published by Oxford University Press. Long-term immunosuppression, including corticosteroids, is a hallmark of renal transplantation. We describe a patient who had a failed transplant after 15 years, subsequent graft nephrectomy and withdrawal of his immunosuppression therapy including prednisolone. Within months of complete cessation of prednisolone, he developed hypercalcaemia and subsequent systemic symptoms including ocular, respiratory and dermatological. A skin biopsy demonstrated noncaseating granulomatous lesion and a diagnosis of sarcoidosis was confirmed. Re-commencement with prednisolone resulted in complete resolution of clinical and biochemical features of sarcoidosis. Sarcoidosis is unlikely to present in the immunosuppressed patient. This case highlights that unexplained hypercalcaemia at the time of withdrawal of immunosuppression, including corticosteroids, may be a feature of sarcoidosis.


Publication metadata

Author(s): Wong EKS, Husain A, Sayer JA

Publication type: Article

Publication status: Published

Journal: Oxford Medical Case Reports

Year: 2014

Volume: 2014

Issue: 5

Pages: 86-88

Print publication date: 01/08/2014

Online publication date: 01/08/2014

Acceptance date: 23/06/2014

Date deposited: 13/11/2017

ISSN (electronic): 2053-8855

Publisher: Oxford University Press

URL: https://doi.org/10.1093/omcr/omu033

DOI: 10.1093/omcr/omu033


Altmetrics

Altmetrics provided by Altmetric


Actions

Find at Newcastle University icon    Link to this publication


Share